Texas, 2007Winter Weather in Texas, November 23, 2007
November 23, 2007 · NWS AMA · 1 event in 1 county or zone
One to two inches of snow fell across the east central Texas Panhandle during the evening and nighttime hours. The icy roads were the cause of a vehicular accident which indirectly resulted in one death.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One to two inches of snow fell across the east central Texas Panhandle during the evening and nighttime hours. The icy roads were the cause of a vehicular accident which indirectly resulted in one death.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 23, 3:49 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Nov 23, 3:49 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CST FRI NOV 23 2007
.DISCUSSION...
SNOW ADVISORY WILL CONTINUE UNTIL 6 PM. RUC ANALYSIS SHOWS A FEW HOUR
WINDOW WHERE ADDITIONAL SNOW FALL IS POSSIBLE IN THE ADVISORY AREA.
WV IMAGERY STILL SHOWS A WEAK WAVE PUSHING THROUGH CENTRAL NEW MEXICO
TOWARD THE PANHANDLES...WITH ABQ RADAR SHOWING A BAND OF SNOW MOVING
EAST ALONG WITH THE SHORT WAVE. MODELS DIFFER ON WHEN TO END THE
PRECIP OVER THE PANHANDLES...BUT THE GENERAL CONSENSUS IS FOR DRIER
AIR TO PREVAIL AFTER 00Z. WOULD LIKE TO SEE HOW FAR EAST THE BAND OF
SNOW OVER CENTRAL NEW MEXICO IS ABLE TO TRAVEL BEFORE BEING CONFIDENT
IN EXTENDING THE SNOW ADVISORY. MODELS INDICATE THE ISENTROPIC LIFT
WILL DIMINISH AFTER 00Z...WHILE THE COLD FRONT WILL BE NEARING THE
OKLAHOMA PANHANDLE. FRONT MAY ACT AS A NEW SOURCE FOR LIFT...BUT
AIRMASS IS DRIER BEHIND THE FRONT. SO WILL ALLOW THE CURRENT ADVISORY
TO PLAY OUT UNTIL 00Z...AND WILL NOT EXTEND IN TIME FOR NOW. COULD
STILL SEE LIGHT ACCUMULATIONS SO LEFT THE HIGH END CHANCE POPS IN
PLACE THROUGH SATURDAY MORNING.
OVERNIGHT LOWS WILL DEPEND ON CLOUD COVER AND SFC MOISTURE. APPEARS
SKIES WILL REMAIN CLOUDY OVERNIGHT...WHILE DEW POINTS WILL GRADUALLY
DECREASE WITH THE FRONTAL PASSAGE. FRONT SHOULD MOVE INTO NORTHWEST
PANHANDLES BY 12Z...WITH DEW POINTS FALLING INTO THE UPPER TEENS. SO
LIKEWISE KEPT THE LOWEST TEMPS ACROSS THE NW. INSERTED MENTION OF
PATCHY FOG IN THE GRIDS THROUGH THE MORNING HOURS. SURFACE OBS HAVE
PERIODICALLY REPORTED FOG AND THINKING THE AIRMASS WILL NEAR
SATURATION AS OVERNIGHT TEMPS DECREASE. NOT CONFIDENT ON DENSE
FOG HOWEVER. THE FRONT SHOULD THEN MOVE THROUGH THE PANHANDLES BY 18Z
SATURDAY. DIFFICULT TO SAMPLE THE POST FRONTAL AIRMASS WITH THE SNOW
AND CLOUD CONTAMINATION TAKING PLACE TO THE NORTH AND WEST...BUT
THINKING CLOUD COVER WILL DECREASE SOME WHAT TOMORROW AND WIND SPEEDS
SHOULD ONLY MAX OUT AT 10 TO 15KT. SO HIGH TEMPS SHOULD BE SIMILAR IF
NOT A DEGREE OR TWO WARMER TOMORROW. THERE IS ALSO SOME POTENTIAL FOR
SNOW TO LINGER ACROSS THE EXTREME SOUTHERN CWA INTO THE EARLY
AFTERNOON HOURS TOMORROW. MODELS STILL A BIT UNSURE ON THE SOUTHERLY
PROGRESSION OF THE MAIN UPPER LOW...BUT THE GFS AND NAM DO HINT AT
LIGHT SNOW FOR A FEW HOURS AFTER 18Z. INSERTED A THIN ROW OF SLIGHT
CHANCE POPS ALONG THE SOUTHER TEXAS PANHANDLE. AFTER THAT...THE
MODELS DIVERGE SLIGHTLY ON THE TRACK OF THE LOW. WITH THE 12Z
RUNS...THE NAM IS THE OUTLIER SHOWING THE FURTHEST NORTH AND WESTERN
TRACK. IN ADDITION...THE NAM PAINTS SOME WRAP AROUND PRECIP INTO THE
EASTERN PANHANDLES THROUGH SUNDAY. WHILE THE GFS/EURO/AND UKMET PULL
THE LOW MORE TO THE SOUTH AND EAST. SO...DECIDED TO INSERT NON
MENTIONABLE POPS ACROSS THE EAST BUT DID NOT BITE OFF ON THE NAM.
A WARMING TREND COULD THEN BE IN THE WORKS FOR MONDAY AND
TUESDAY...IF MID 50S ARE CONSIDERED WARM. NONETHELESS...WITH THE
UPPER LOW PUSHING NORTHEAST...AND THE COLD FRONT WELL SOUTH OF THE
PANHANDLES...SOUTHERLY SFC FLOW WILL ADVECT SLIGHTLY WARMER TEMPS
INTO THE AREA FOR MONDAY. ESPECIALLY IF SKIES CLEAR OUT. UPPER FLOW
BECOMES MORE SOUTHWESTERLY ON TUESDAY AND A LEE TROUGH DEVELOPED
PROVIDING SOUTHWEST SFC FLOW. MEX WAS SUGGESTING HIGHS NEAR
60. FELT THAT MIGHT BE A TAD OPTIMISTIC SO WENT WITH MID 50S AREA
WIDE. A STRONGER FRONT IS THEN PROGGED TO REACH THE SOUTHERN PLAINS
WEDNESDAY AS A DEEPENING UPPER TROUGH DIGS SOUTH ALONG THE ROCKIES.
MODELS SHOWING THE FRONT TO BE DRY...SO BIGGEST ISSUE WILL BE THE
STRENGTH OF THE COLD AIR. APPEAR THE TROUGH WILL DRIVE SOUTH OUT OF
THE GULF OF ALASKA. SO AT THIS POINT...DECIDED TO TREND WITH THE MEX
AS IT HAD REASONABLE HIGH TEMPS FOR THE THURSDAY FRIDAY TIME FRAME.
LAST MAJOR CHANGE WAS TO REMOVE THE POPS FROM THURSDAY. MODELS ARE
COMING IN DRY WITH THE LATEST RUNS...AND SEEM TO BE PUSHING THE
CHANCES FOR PRECIP BACK WITH EACH RUN. SO INSERTED SOME 10 POPS FOR
THE DAY 7 AND 8 TIME FRAME...AND WILL WAIT TO SEE WHAT THE NEXT RUN
HAS IN STORE.
JJB
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 22 34 23 40 26 / 40 30 0 0 0
BEAVER OK 22 37 25 44 24 / 50 10 5 5 0
BOISE CITY OK 19 34 19 46 25 / 40 10 0 0 0
BORGER TX 25 37 25 44 29 / 40 20 0 0 0
BOYS RANCH TX 24 35 19 45 23 / 40 20 0 0 0
CANYON TX 23 35 21 43 25 / 50 30 0 0 0
CLARENDON TX 24 34 27 41 31 / 40 30 10 10 5
DALHART TX 21 35 18 44 22 / 40 10 0 0 0
GUYMON OK 21 34 19 48 23 / 50 10 0 0 0
HEREFORD TX 24 35 20 45 26 / 50 30 0 0 0
LIPSCOMB TX 24 38 25 43 23 / 50 10 10 10 10
PAMPA TX 23 34 26 41 30 / 40 20 5 5 5
SHAMROCK TX 25 36 27 43 27 / 40 20 10 10 10
WELLINGTON TX 26 36 28 42 28 / 40 20 10 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
01/14Hazardous weather outlook, Nov 23, 1:00 PM CST, 4 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST FRI NOV 23 2007
OKZ001>003-TXZ001>020-241100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST FRI NOV 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
A SNOW ADVISORY IS IN EFFECT UNTIL 6 PM ACROSS THE WESTERN OKLAHOMA
PANHANDLE AND WESTERN HALF OF THE TEXAS PANHANDLE. SNOWFALL
AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE TO THE WEST OF A LINE EXTENDING
FROM CLAUDE TO LIBERAL. ELSEWHERE...LIGHT SNOW WILL BE
POSSIBLE BUT ACCUMULATIONS ARE EXPECTED TO REMAIN LESS THAN 1 INCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LIGHT ACCUMULATING SNOWFALL WILL BE POSSIBLE THROUGH SATURDAY
MORNING. THE FAVORED AREA FOR ADDITIONAL ACCUMULATING SNOW WILL BE
ACROSS THE SOUTHERN TEXAS PANHANDLE. FOG MAY ALSO DEVELOP
DURING THE EARLY MORNING HOURS AND BEFORE SUNRISE ON SATURDAY. THE
FOG COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COOPERATIVE OBSERVERS ARE REQUESTED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE. CALL 8 0 6 3 3 5 1 1 2 1 OR
SUBMIT A STORM REPORT ON OUR WEB PAGE.
GARCIA
Winter Weather, Wheeler
- When
- November 23, 5:00 PM CST
- Where
- Wheeler forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
A female motorist was killed on U. S. Highway 83 two miles north of Shamrock when she lost control of her vehicle on a patch of ice in the northbound lane. Her vehicle was then struck by another vehicle in the southbound lane.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Texas, November 23, 20071 death · 1 event
- Winter Weather in Kansas, November 23 to 24, 20072 injured · 18 events
- Winter Weather in Oklahoma, November 23, 20073 injured · $5,000 · 9 events
- Winter Weather in Kansas, November 23 to 24, 200727 events
- Lake-Effect Snow in Ohio, November 23, 2007$25,000 · 1 event
- Winter Weather in Colorado, November 23, 20078 events
- Winter Weather in Utah, November 23, 20072 events
- High Wind in Alaska, November 23 to 24, 200759 kt wind · 2 events
- High Wind in California, November 23 to 24, 200753 kt wind · 2 events
- Winter Storm in Colorado, November 23, 20071 event
- Coastal Flood in Puerto Rico, November 23, 20071 event
- Lake-Effect Snow in Michigan, November 23 to 24, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65117.